Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 426, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jul 26, 2007, 8:24 AM CDT for Travis County, Williamson County, Texas. It was in force for 3 hr. 10 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 26, 2007, 8:24 AM CDT (13:24 UTC)
- Expired
- Jul 26, 2007, 11:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Whole counties
Counties Travis County, TX, Williamson County, TX
The radar
The Ft Hood radar (KGRK), 39 km from the middle of the area, began a volume at 13:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 26, 8:24 AM CDT | FLASH FLOOD | 3 Nw Austin, TX | ROAD FLOODED SHOAL CREEL BLVD AT NORTHLAND DR. |
| Jul 26, 8:30 AM CDT | FLASH FLOOD | 2 Ssw Austin, TX | STREET FLOODING OLTORF AT HAVENSIDE. |
| Jul 26, 8:30 AM CDT | FLASH FLOOD | 3 Ne Austin, TX | MAJOR STREET FLOODING. 12 TO 18 INCHES OF WATER OVER MOPAC HWY NORTHBOUND NEAR STECK AND FAR WEST. |
| Jul 26, 8:30 AM CDT | FLASH FLOOD | 6 Nnw Austin, TX | MAJOR STREET FLOODING. 12 TO 18 INCHES OF WATER OVER MOPAC HWY NORTHBOUND NEAR STECK AND FAR WEST. |
| Jul 26, 8:40 AM CDT | FLASH FLOOD | 12 Nw Austin, TX | RIVER PLACE BLVD AT STAATE HWY 2222 NEAR FOUR POINTS DRIVE FLOODED. |
| Jul 26, 8:51 AM CDT | HEAVY RAIN 1.64 | 4 Nnw Austin, TX | 1.64 IN THE PAST HOUR. |
| Jul 26, 9:00 AM CDT | FLASH FLOOD | Austin, TX | 45TH STREET AT SHOAL CREEK AND 45TH STREET AT RED RIVER STREET FLOODED. |
| Jul 26, 9:37 AM CDT | HEAVY RAIN 0.78 | 3 Ene Round Rock, TX | 0.78 IN THE PAST HOUR. |
| Jul 26, 9:45 AM CDT | HEAVY RAIN 1.52 | 10 Nnw Austin, TX | 1.52 IN THE PAST TWO HOURS. |
| Jul 26, 9:45 AM CDT | HEAVY RAIN 1.52 | 7 N Austin, TX | 1.52 IN THE PAST TWO HOURS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 1.4 hours before the alert went out and 263 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 49 J/kg
- Mixed-layer CIN
- -129 J/kg
- Mixed-layer LCL
- 1155 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- -51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KEWX 261327 FFWEWX TXC453-491-261630- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 824 AM CDT THU JUL 26 2007 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * FLASH FLOOD WARNING FOR... TRAVIS COUNTY IN SOUTH CENTRAL TEXAS... THIS INCLUDES THE CITIES OF...WINDEMERE...PFLUGERVILLE...AUSTIN... WILLIAMSON COUNTY IN SOUTH CENTRAL TEXAS... THIS INCLUDES THE CITIES OF...TAYLOR...SERENADA...ROUND ROCK... GRANGER...GEORGETOWN...CEDAR PARK...ANDERSON MILL... * UNTIL 1130 AM CDT * AT 822 AM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING FROM SHOWERS AND THUNDERSTORMS OVER THE WARNED AREA. RAINFALL RATES OF 1 TO 2 INCHES PER HOUR CAN BE EXPECTED FROM DOWNTOWN AUSTIN TO WEST LAKE HILLS THEN NORTH TO ROUND ROCK AND GEORGETOWN. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WEIR... THRALL...LEANDER...JARRELL...HUTTO...GRANGER DAM...GEORGETOWN DAM...FLORENCE AND COUPLAND RUNOFF FROM HEAVY RAIN WILL FLOOD CREEKS, STREAMS, STREET INTERSECTIONS, CULVERTS AND UNDERPASSES. LOW LYING PLACES THAT NORMALLY FLOOD COULD BECOME DEATH TRAPS. DO NOT CROSS ANY FLOODED AREA. TURN AROUND DONT DROWN. WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU SAVE MAY BE YOUR OWN. LAT...LON 3032 9805 3011 9764 3066 9722 3090 9780 $$
4 follow-up statements
000 WGUS74 KEWX 261406 FFSEWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 904 AM CDT THU JUL 26 2007 TXC453-491-261630- WILLIAMSON TX-TRAVIS TX- 904 AM CDT THU JUL 26 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 AM CDT FOR TRAVIS AND WILLIAMSON COUNTIES... AT 901 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT SHOWERS AND THUNDERSTORMS PRODUCING VERY HEAVY RAINS AND FLASH FLOODING FROM AUSTIN TO GRANGER AND LIBERTY HILL. RAINFALL RATES OF 1 TO 2 INCHES CAN BE EXPECTED. THESE RAINS WILL IMPACT THE SHOAL CREEK...BULL CREEK...AND PORTIONS OF THE SAN GABRIEL WATERSHEDS. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WEIR... THRALL...TAYLOR...SERENADA...ROUND ROCK...LEANDER...JARRELL... HUTTO...GRANGER DAM...GRANGER...GEORGETOWN DAM...GEORGETOWN... FLORENCE AND CEDAR PARK RUNOFF FROM HEAVY RAIN WILL FLOOD CREEKS, STREAMS, STREET INTERSECTIONS, CULVERTS AND UNDERPASSES. LOW LYING PLACES THAT NORMALLY FLOOD COULD BECOME DEATH TRAPS. DO NOT CROSS ANY FLOODED AREA. TURN AROUND DONT DROWN. WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU SAVE MAY BE YOUR OWN. LAT...LON 3032 9805 3011 9764 3066 9722 3090 9780 $$
000 WGUS74 KEWX 261444 FFSEWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 945 AM CDT THU JUL 26 2007 TXC453-491-261630- WILLIAMSON TX-TRAVIS TX- 945 AM CDT THU JUL 26 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 AM CDT FOR TRAVIS AND WILLIAMSON COUNTIES... AT 936 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT HEAVY RAINS WEST AND NORTH OF A GRANGER TO ROUND ROCK TO 10 MILES WEST OF LIBERTY HILL. RAINFALL AMOUNTS OF AROUND ONE INCH CAN BE EXPECTED. ELSEWHERE...ONLY PATCH LIGHT RAINS WITH RAINFALL AMOUNTS OF LESS THAN ONE TENTH INCH CAN BE EXPECTED. THESE RAINS WILL IMPACT THE SHOAL CREEK...BULL CREEK...AND PORTIONS OF THE SAN GABRIEL WATERSHEDS. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WEIR... THRALL...TAYLOR...SERENADA...ROUND ROCK...LEANDER...JARRELL... HUTTO...GRANGER DAM...GRANGER...GEORGETOWN DAM...GEORGETOWN... FLORENCE AND CEDAR PARK RUNOFF FROM HEAVY RAIN WILL FLOOD CREEKS, STREAMS, STREET INTERSECTIONS, CULVERTS AND UNDERPASSES. LOW LYING PLACES THAT NORMALLY FLOOD COULD BECOME DEATH TRAPS. DO NOT CROSS ANY FLOODED AREA. TURN AROUND DONT DROWN. WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU SAVE MAY BE YOUR OWN. LAT...LON 3032 9805 3011 9764 3066 9722 3090 9780 $$
000 WGUS74 KEWX 261604 FFSEWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1104 AM CDT THU JUL 26 2007 TXC453-491-261630- WILLIAMSON TX-TRAVIS TX- 1104 AM CDT THU JUL 26 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 AM CDT FOR TRAVIS AND WILLIAMSON COUNTIES... AT 1059 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED PATCHY LIGHT RAINS ACROSS TRAVIS AND WILLIAMSON COUNTIES. SOME SMALL STREAMS WILL REMAIN IN FLOOD DUE TO EARLIER HEAVY RAINS OF UP TO 1.5 INCHES. BULL CREEK...SHOAL CREEK AND WALLER CREEK WILL BE IN FLOOD THE NEXT COUPLE OF HOURS WHILE FLOODING CAN BE ALSO BE EXPECTED FOR TRIBUTARIES IN PORTIONS OF THE SAN GABRIEL WATERSHED. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WEIR... THRALL...TAYLOR...SERENADA...ROUND ROCK...LEANDER...JARRELL... HUTTO...GRANGER DAM...GRANGER...GEORGETOWN DAM...GEORGETOWN... FLORENCE AND CEDAR PARK RUNOFF FROM HEAVY RAIN WILL FLOOD CREEKS, STREAMS, STREET INTERSECTIONS, CULVERTS AND UNDERPASSES. LOW LYING PLACES THAT NORMALLY FLOOD COULD BECOME DEATH TRAPS. DO NOT CROSS ANY FLOODED AREA. TURN AROUND DONT DROWN. WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU SAVE MAY BE YOUR OWN. LAT...LON 3032 9805 3011 9764 3066 9722 3090 9780 $$
000 WGUS74 KEWX 261634 FFSEWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1131 AM CDT THU JUL 26 2007 TXC453-491-261641- WILLIAMSON TX-TRAVIS TX- 1131 AM CDT THU JUL 26 2007 ...THE FLASH FLOOD WARNING HAS EXPIRED FOR TRAVIS AND WILLIAMSON COUNTIES... AT 1130 AM CDT...NATIONAL WEATHER SERVICE RADAR SHOWED RAINS HAVE ENDED ACROSS TRAVIS AND WILLIAMSON COUNTIES. THE THREAT FOR FLASH FLOODING HAS ENDED. THE FLASH FLOOD WARNING WAS ALLOWED TO EXPIRE. HOWEVER...DUE TO EARLIER HEAVY RAINS OF UP TO 1.7 INCHES...BULL CREEK...SHOAL CREEK AND WALLER CREEK WILL BE IN FLOOD FOR THE NEXT COUPLE OF HOURS WHILE FLOODING IS POSSIBLE ALONG TRIBUTARIES IN PORTIONS OF THE SAN GABRIEL WATERSHED. SEE RIVER STATEMENTS AND WARNINGS FOR ADDITIONAL DETAILS. LAT...LON 3032 9805 3011 9764 3066 9722 3090 9780 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 26, 6:35 AM CDT, 1 hour 49 minutes earlier.
Area forecast discussion, Jul 26, 6:35 AM CDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 635 AM CDT THU JUL 26 2007 .AVIATION... SCATTERED TO NUMEROUS SHRA/TSRA WILL MOVE NORTHWARD ACROSS THE AREA FROM THE COASTAL BEND. IFR/MVFR CIGS WILL PREVAIL THIS MORNING WITH CONDITIONS LOWER IN THE HEAVY DOWNPOURS. OCCASIONAL VFR CONDITIONS POSSIBLE TODAY BETWEEN THE CONVECTION. ONCE AGAIN THE CONVECTION WILL DIMINISH IN COVERAGE AND INTENSITY AFTER 03Z WITH THE LOSS OF DAYTIME HEATING AND REDEVELOP AFTER 07Z. A LIGHT TO MODERATE SOUTHEAST LOW LEVEL FLOW IS FORECAST TODAY AND TONIGHT...WITH CONVECTIVE WIND GUSTS OF 30 KTS POSSIBLE. && .PREV DISCUSSION... /ISSUED 356 AM CDT THU JUL 26 2007/ DISCUSSION... THERES NOT MUCH CHANGE IN THE ONGOING FORECAST. THE 500MB LOW WHICH CAN BE SEEN ON WV OVER THE RIO GRANDE IN VAL VERDE COUNTY WILL DRIFT SLOWLY TO THE SOUTHWEST OVER THE NEXT SEVERAL DAYS. AT THE SAME TIME THE BOUNDARY LAYER FLOW WILL BE FROM THE SOUTH TO SOUTHEAST WHICH WILL CONTINUE TO BRING MOISTURE INTO SOUTH CENTRAL TEXAS. THIS ALL MEANS MORE RAIN. POPS WILL REMAIN IN THE CHANCE TO LIKELY CATEGORIES FOR MOST OF THE CWA THROUGH SATURDAY. WILL CONTINUE THE FLASH FLOOD WATCH UNTIL MIDNIGHT TONIGHT. IN ADDITION SKIES WILL BE MAINLY CLOUDY AND THIS WILL KEEP HIGH TEMPS WELL BE BELOW NORMAL. BY SUNDAY THE UPPER LOW WILL HAVE MOVED FAR ENOUGH AWAY TO ALLOW FOR A DECREASE IN POPS. THIS WILL START A DRYING AND WARMING TREND. POPS WILL DROP TO MAINLY SLIGHT CHANCE CATEGORY MONDAY AND REMAIN LOW THROUGH THE END OF THE FORECAST PERIOD. HIGH TEMPS WILL WILL ALSO CLIMB TOWARD NORMAL LEVELS. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 71 85 72 90 74 / 50 60 40 50 30 AUSTIN BERGSTROM INTL AIRPORT 70 84 71 89 73 / 50 60 50 50 30 DEL RIO INTL AIRPORT 73 89 75 93 76 / 40 40 50 40 40 SAN ANTONIO INTL AIRPORT 73 84 74 87 76 / 50 60 50 50 30 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL... COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO...GILLESPIE... GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...KINNEY... LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS...UVALDE... VAL VERDE...WILLIAMSON...WILSON...ZAVALA. && 05/01
Hazardous weather outlook, Jul 26, 5:29 AM CDT, 2 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 529 AM CDT THU JUL 26 2007 TXZ171>173-183>194-202>209-217>225-228-271030- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 529 AM CDT THU JUL 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH MIDNIGHT TONIGHT. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS MOVING NORTH ACROSS THE AREA WILL PRODUCE LOCALLY HEAVY RAINFALL ON ALREADY SATURATED SOILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAIN WILL CONTINUE THROUGH SATURDAY WITH DECREASING CHANCES SUNDAY INTO EARLY NEXT WEEK AS UPPER LEVEL HIGH PRESSURE BEGINS TO DOMINATE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 7:28 PM CDT | Flash Flood Warning | EWX | Lavaca | 2 hr |
| Jul 25, 8:55 PM CDT | River Flood Warning | EWX | Karnes | 3 days |
| Jul 25, 10:04 PM CDT | River Flood Warning | EWX | Bexar | 11 hr |
| Jul 26, 4:51 AM CDT | Flash Flood Warning | EWX | DeWitt, Lavaca | 4 hr |
| Jul 26, 6:15 AM CDT | Flash Flood Warning | EWX | Bandera, Real, Uvalde | 3 hr |
| Jul 26, 6:38 AM CDT | Flash Flood Warning | EWX | Fayette | 4 hr |
| Jul 26, 7:49 AM CDT | Flash Flood Warning | EWX | Bastrop, Lee | 3 hr |
| Jul 26, 1:34 PM CDT | Flash Flood Warning | EWX | Frio, Medina | 3 hr |
| Jul 26, 4:39 PM CDT | Flash Flood Warning | EWX | Travis | 2 hr |
| Jul 26, 4:45 PM CDT | Flash Flood Warning | EWX | Bexar | 2 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.